Alert archive / Louisiana / River Flood Warnings in 2025
River Flood Warning 80, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Dec 4, 2025, 9:57 AM CST for Acadia Parish, Evangeline Parish, Saint Landry Parish, Louisiana. It took effect at Dec 5, 2025, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2025, 9:57 AM CST (15:57 UTC)
- In effect from
- Dec 5, 2025, 12:00 PM CST
- Expired
- Dec 5, 2025, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Acadia Parish, LA, Evangeline Parish, LA, Saint Landry Parish, LA
The radar
The Ft Polk radar (KPOE), 96 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bayou Des Cannes near Eunice (BDCL1). The gauge peaked at 14.06 ft at Dec 5, 2025, 4:00 PM CST.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08010000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Dec 4, 5:30 AM CST, 4 hours 27 minutes earlier. Its key messages:
- A coastal low developing and moving up the Texas gulf coast will usher continued precipitation through this evening with the heavier axis of precipitation sliding over the lower Atchafalaya Friday
- An approaching cold front will keep precipitation lingering through early Saturday with milder air filtering in through early Sunday
- Dry and cool conditions expected Monday through the midweek as a stronger high pressure airmass moves into the region.
Area forecast discussion, Dec 4, 5:30 AM CST, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 530 AM CST Thu Dec 4 2025 ...New AVIATION... .KEY MESSAGES... - A coastal low developing and moving up the Texas gulf coast will usher continued precipitation through this evening with the heavier axis of precipitation sliding over the lower Atchafalaya Friday - An approaching cold front will keep precipitation lingering through early Saturday with milder air filtering in through early Sunday - Dry and cool conditions expected Monday through the midweek as a stronger high pressure airmass moves into the region. && .SHORT TERM... (Today through Saturday night) Issued at 529 AM CST Thu Dec 4 2025 A trough of coastal low pressure is traversing the northern Gulf Coast toward lower Alabama. 00Z evening sounding measured PWAT's along the 90th percentile indicating some showers and occasional thunder may produce very efficient rain rates through the morning and afternoon hours. While flood watch is not in place, criteria do come close and it is expected that ponding in urban or low lying streets or ditches may occur in the typical nuisance spots. That said a Marginal risk for excessive rainfall remains in place for lower LA today and tomorrow. Worth noting heaviest signals between probabilistic and deterministic guidance suggest areas along the coast below I-10 and into the Atchafalaya have better potentials to receive higher amounts. Friday remnant portions of the coastal trough will still hang along the coast or just offshore allowing at least of morning potential for excessive rainfall- mainly along Acadiana and east. With the frontal boundary offshore yet still a fair amount of surface moisture present, do expect Friday to be cool with highs in the lower 50's given the absence of sunshine a modest CAA out of the north. As high pressure broadens southward from the central Plains, we'll continue to see chilly lows in the upper 30's and low 40's through Saturday morning. A few showers may still be scattered along the coast toward the Atchafalaya, but likely diminish by early afternoon. Hereafter, weak southeast advection takes place allowing a gradual warm up in the mid afternoon to the low 60's. Kowalski / 30 && .LONG TERM... (Sunday through Thursday) Issued at 529 AM CST Thu Dec 4 2025 The long range calls for a quick warm up Sunday with the stronger influence from the marine layer advecting inland and clearing skies. However, this mild weather will be short lived with an incoming dry high pressure airmass descending south through the Heartland. Winds will shift back out of the north by the afternoon and continue to increase offshore through Monday. Worth noting dry air will accompany this regime keeping the extended forecast dry through Wednesday while high pressure broadens toward Florida re- establishing onshore flow and milder temperatures toward the the midweek. Kowalski / 30 && .AVIATION... (12Z TAFS) Issued at 529 AM CST Thu Dec 4 2025 Heavy rain is moving across south Louisiana this morning and will continue to move east. Stratus and scattered showers will remain in place through the remainder of the period with IFR ceilings likely. Winds will be north to northeast. && .MARINE... Issued at 529 AM CST Thu Dec 4 2025 Winds will gradually shift out of the north today through late Saturday with widespread, later decreasing to scattered precipitation occurring in the meanwhile. Strong offshore winds will build seas are expected to today in the vicinity of the center of the coastal low before abating late Friday as the low pushes off to the east. Drier conditions and light to moderate offshore winds will prevail from Sunday through early next week. && .FIRE WEATHER... Issued at 529 AM CST Thu Dec 4 2025 As coastal low shifts east winds return out of the NE and increase this afternoon with scattered to widespread rain chances into Friday afternoon. Precipitation chances gradually diminish Saturday with cooler drier air pushing back into the region Sunday on northerly winds behind a passing cold front. In the meanwhile minimum RH keeps to around 60% or greater. Going forward into early next week, afternoon RH drops further toward 45-55% range. && .PRELIMINARY POINT TEMPS/POPS... AEX 49 36 49 40 / 90 50 30 40 LCH 57 42 52 46 / 90 40 50 40 LFT 57 43 52 45 / 100 60 50 60 BPT 59 42 54 46 / 90 30 40 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...30 LONG TERM....30 AVIATION...05
In the hours before
Special weather statement, Dec 4, 6:48 AM CST, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
648 AM CST Thu Dec 4 2025
LAZ044-045-152>154-253-041315-
Upper Vermilion LA-Lower Iberia LA-Upper Iberia LA-Lafayette LA-
Upper St. Mary LA-Upper St. Martin LA-
648 AM CST Thu Dec 4 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN IBERIA...
SOUTHEASTERN LAFAYETTE...NORTH CENTRAL ST. MARY...NORTHEASTERN
VERMILION AND WEST CENTRAL ST. MARTIN PARISHES THROUGH 715 AM CST...
At 648 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Lafayette to Erath. Movement was east at
40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lafayette, New Iberia, Abbeville, Catahoula, St. Martinville,
Jeanerette, Broussard, Youngsville, Erath, Delcambre, Loreauville,
Cade, Lydia, Acadiana Regional Airport, Jefferson Island, Sorrel,
Coteau, Lake Fausse Pointe, Charenton, and Parks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2988 9154 2994 9199 2995 9199 2996 9207
2998 9211 3023 9204 3026 9159 3024 9156
3024 9149
TIME...MOT...LOC 1248Z 270DEG 36KT 3020 9197 2998 9204
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TinglerSpecial weather statement, Dec 4, 7:08 AM CST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
708 AM CST Thu Dec 4 2025
LAZ045-153-041345-
Upper Iberia LA-Upper St. Martin LA-
708 AM CST Thu Dec 4 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN IBERIA AND CENTRAL
ST. MARTIN PARISHES THROUGH 745 AM CST...
At 708 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Catahoula to near New Iberia. Movement was
east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Iberia, Loreauville, and Lake Fausse Pointe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2996 9136 2996 9137 2999 9183 3019 9179
3021 9149 3020 9149 3019 9147 3014 9147
3013 9146 3011 9147 3010 9147 3010 9138
3006 9137 3006 9132
TIME...MOT...LOC 1308Z 271DEG 35KT 3018 9171 3002 9177
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
TinglerThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 6:48 AM CST | Special Weather Statement | LCH | Saint Martin | 27 min |
| Dec 4, 7:08 AM CST | Special Weather Statement | LCH | Saint Martin | 37 min |
| Dec 4, 9:19 AM CST | Flash Flood Warning | LCH | Acadia, Cameron, Iberia, Jefferson Davis, Lafayette, Saint Martin and 1 more | 4 hr |
| Dec 4, 9:57 AM CST | River Flood Warning | LCH | Lafayette, Vermilion | 26 hr |
| Dec 4, 1:32 PM CST | Small Craft Advisory | LCH | 13 hr | |
| Dec 4, 4:22 PM CST | Low Water Advisory | LCH | 26 hr | |
| Dec 3, 9:21 PM CST | Special Weather Statement | LCH | Newton | 24 min |
Nearby
River Flood Warnings in Louisiana, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.